Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 207, NWS Tulsa, OK

May 3, 20174 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 3, 2017, 2:45 AM CDT for 4 counties in Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2017, 2:45 AM CDT (07:45 UTC)
Expired
May 3, 2017, 3:30 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 1:54 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2057 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WUUS54 KTSA 030745
SVRTSA
OKC035-097-105-131-030830-
/O.NEW.KTSA.SV.W.0207.170503T0745Z-170503T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
245 AM CDT WED MAY 3 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Craig County in northeastern Oklahoma...
  Northeastern Rogers County in northeastern Oklahoma...
  Northwestern Mayes County in northeastern Oklahoma...
  Southeastern Nowata County in northeastern Oklahoma...

* Until 330 AM CDT

* At 243 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles east of Delaware to 2 miles southwest of New
  Alluwe to 4 miles southwest of Foyil, moving east at 35 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. At 230 AM, wind gust s to 82 mph were 
           reported at the Talala Mesonet. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations in or near the path include...
  Vinita...                         Pryor...
  Pryor Creek...                    Chelsea...
  Salina...                         Adair...
  Welch...                          Foyil...
  Bluejacket...                     Big Cabin...
  Pensacola...                      New Alluwe...
  White Oak...                      Strang...
  Hollow...                         Snowdale State Park...
  Centrailia...                     Bushyhead...
  Pyramid Corners...                Centralia...

This includes Interstate 44 between mile markers 254 and 289.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Wind damage with these storms in Rogers and Mayes counties will 
occur with little rain or lightning. Do not wait for the sound of 
thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a 
sturdy structure and stay away from windows.

&&

LAT...LON 3696 9505 3662 9506 3628 9516 3635 9566
      3657 9562 3684 9561
TIME...MOT...LOC 0743Z 263DEG 30KT 3678 9552 3658 9552 3638 9557 

HAIL...1.00IN
WIND...70MPH
 
$$
2 follow-up statements
170 
WWUS54 KTSA 030804
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
304 AM CDT WED MAY 3 2017

OKC105-030813-
/O.CAN.KTSA.SV.W.0207.000000T0000Z-170503T0830Z/
Nowata OK-
304 AM CDT WED MAY 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOWATA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3638 9513 3641 9543 3651 9544 3660 9543
      3688 9543 3696 9505 3662 9506
TIME...MOT...LOC 0803Z 272DEG 27KT 3674 9538 3659 9535 3642 9537 

$$

OKC035-097-131-030830-
/O.CON.KTSA.SV.W.0207.000000T0000Z-170503T0830Z/
Craig OK-Rogers OK-Mayes OK-
304 AM CDT WED MAY 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR CRAIG...NORTHEASTERN ROGERS AND NORTHWESTERN MAYES COUNTIES...

At 303 AM CDT, severe thunderstorms were located along a line
extending from 10 miles northeast of New Alluwe to 5 miles southwest
of White Oak to 5 miles west of Adair, moving east at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations in or near the path include...
Vinita...                         Chelsea...
Adair...                          Welch...
Bluejacket...                     Big Cabin...
Pensacola...                      White Oak...
Strang...                         Hollow...
Centrailia...                     Pyramid Corners...
Centralia...                      

This includes Interstate 44 between mile markers 263 and 289.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3638 9513 3641 9543 3651 9544 3660 9543
      3688 9543 3696 9505 3662 9506
TIME...MOT...LOC 0803Z 272DEG 27KT 3674 9538 3659 9535 3642 9537 

HAIL...1.00IN
WIND...70MPH
 
$$
883 
WWUS54 KTSA 030831
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
331 AM CDT WED MAY 3 2017

OKC035-097-131-030841-
/O.EXP.KTSA.SV.W.0207.000000T0000Z-170503T0830Z/
Craig OK-Rogers OK-Mayes OK-
331 AM CDT WED MAY 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR CRAIG...NORTHEASTERN ROGERS
AND NORTHWESTERN MAYES COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been allowed to expire.  However gusty winds and heavy rain are still
possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3638 9513 3641 9543 3651 9544 3660 9543
      3688 9543 3696 9505 3662 9506
TIME...MOT...LOC 0831Z 270DEG 30KT 3676 9511 3661 9508 3644 9510 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:55 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 2, 11:55 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 PM CDT Tue May 2 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Numerous showers and thunderstorms will affect the northeast
Oklahoma sites overnight, spreading into the northwest Arkansas
and southeast Oklahoma sites Wednesday morning. A cold front will
sweep across the area Wednesday, with gusty north winds and MVFR
ceilings following in its wake.

&&

.PREV DISCUSSION... /Issued 930 PM CDT Tue May 2 2017/

..UPDATE...

DISCUSSION...
Convection continues to increase west of Interstate 35 and will be
spreading into NE OK very soon. Latest data support current
forecast with widespread precip across NE OK with the heaviest
amounts nearer the KS/OK border and points northward.
Updated forecast will adjust for observed trends otherwise
looks to be tracking well.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>063-
     067>069.

AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
     011.

&&

AVIATION...05
Hazardous weather outlook, May 2, 4:52 PM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Tue May 2 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Tue May 2 2017

...HEAVY RAIN AND FLASH FLOODING CONCERNS OVERNIGHT THROUGH WEDNESDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and far northwest Arkansas.
	ONSET...After 10pm.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...After 10pm.

DISCUSSION...
Scattered thunderstorms will develop over the western
High Plains this evening and spread eastward overnight.
Repeated rounds of heavy rain are likely with locations
near the Oklahoma Kansas border and points northward
being the most likely for the heaviest rains.
A few storms may produce large hail with a locally
damaging wind gust also possible especially along and
north of a Tulsa to Fayetteville line.
Thunderstorms will continue to develop through the
day on Wednesday as a cold front moves through the
region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
The threat of locally heavy rainfall will shift into southeast
Oklahoma and western Arkansas with during the day on
Wednesday. Additionally, a few severe storms will
again be possible, primarily Wednesday afternoon, across
southeast Oklahoma. Large hail and locally damaging winds
will again be the main severe weather threat Wednesday afternoon.
After this system moves out of the region, an extended period of
dry and mild weather will prevail from late week through
the upcoming weekend.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, May 3, 12:01 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1201 AM CDT WED MAY 3 2017

OKZ054-059-030530-
Osage OK-Pawnee OK-
1201 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1230 AM CDT...

At 1200 AM CDT, a strong thunderstorm was located 5 miles east of Red
Rock, moving east at 45 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Fairfax...                        Ralston...

LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
      3653 9696 3655 9692 3655 9690 3657 9689
      3658 9689 3660 9691 3668 9666 3643 9656
      3634 9703
TIME...MOT...LOC 0500Z 252DEG 37KT 3644 9709

Lacy
Special weather statement, May 3, 1:33 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
133 AM CDT WED MAY 3 2017

OKZ057-030700-
Craig OK-
133 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG COUNTY UNTIL
200 AM CDT...

At 133 AM CDT, a strong thunderstorm was located 8 miles northwest of
Welch, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Welch...                          Hollow...

LAT...LON 3699 9504 3699 9503 3698 9503 3697 9504
      3696 9502 3695 9499 3694 9500 3683 9500
      3684 9530 3700 9532 3700 9501
TIME...MOT...LOC 0633Z 263DEG 24KT 3694 9522
Special weather statement, May 3, 1:59 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
159 AM CDT WED MAY 3 2017

OKZ054-030730-
Osage OK-
159 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
230 AM CDT...

At 159 AM CDT, a strong thunderstorm was located 3 miles west of
Grainola, moving east at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Grainola...                       Foraker...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9639 3689 9635 3683 9675 3700 9675
TIME...MOT...LOC 0659Z 254DEG 40KT 3694 9672
Special weather statement, May 3, 2:03 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
203 AM CDT WED MAY 3 2017

OKZ054-055-060-061-030730-
Tulsa OK-Osage OK-Rogers OK-Washington OK-
203 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...EAST
CENTRAL OSAGE...SOUTHWESTERN WASHINGTON AND NORTHEASTERN TULSA
COUNTIES UNTIL 230 AM CDT...

At 201 AM CDT, Doppler radar indicated an area of strong winds
on the southern flank of a thunderstorm in eastern Osage County.

Wind gusts up to 50 mph will be possible across southern Washington,
northern Tulsa and western Rogers County through 230 AM.

Locations in or near the path include...
Skiatook...                       Collinsville...
Oologah...                        Avant...
Vera...

A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3648 9566 3631 9567 3635 9609 3650 9607
TIME...MOT...LOC 0701Z 274DEG 39KT 3646 9601

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:01 AM CDTSpecial Weather StatementTSAPawnee29 min
May 3, 12:29 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee31 min
May 3, 12:57 AM CDTSevere Thunderstorm WarningTSAOsage48 min
May 3, 1:32 AM CDTSevere Thunderstorm WarningTSAOsage28 min
May 3, 1:33 AM CDTSpecial Weather StatementTSACraig27 min
May 3, 1:57 AM CDTSevere Thunderstorm WarningTSAOsage, Washington33 min
May 3, 1:59 AM CDTSpecial Weather StatementTSAOsage31 min
May 3, 2:03 AM CDTSpecial Weather StatementTSARogers27 min
May 3, 2:19 AM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington26 min
May 3, 2:49 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
May 3, 3:01 AM CDTFlash Flood WarningTSAOsage, Pawnee, Washington6 hr
May 3, 3:25 AM CDTSpecial Weather StatementTSAOttawa35 min
May 3, 3:30 AM CDTSevere Thunderstorm WarningTSAOsage30 min
May 3, 3:59 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington46 min
May 3, 4:06 AM CDTSpecial Weather StatementTSATulsa39 min
May 3, 4:09 AM CDTFlash Flood WarningTSACraig, Nowata, Ottawa5 hr
May 3, 4:18 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Washington42 min
May 3, 4:32 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Tulsa, Washington43 min
May 3, 4:45 AM CDTSpecial Weather StatementTSACraig, Nowata45 min
May 3, 5:11 AM CDTSpecial Weather StatementTSADelaware, Mayes34 min
May 3, 5:29 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Rogers, Tulsa3 hr
May 3, 5:38 AM CDTSpecial Weather StatementTSADelaware37 min
May 3, 6:30 AM CDTSpecial Weather StatementTSAAdair30 min
May 3, 7:13 AM CDTSpecial Weather StatementTSAPittsburg47 min
May 3, 7:42 AM CDTSpecial Weather StatementTSAMcCurtain48 min
May 3, 7:55 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg65 min
May 3, 8:06 AM CDTSevere Thunderstorm WarningTSALeFlore39 min
May 3, 8:25 AM CDTSevere Thunderstorm WarningTSALeFlore35 min
May 3, 8:27 AM CDTSpecial Weather StatementTSASequoyah33 min
May 3, 8:31 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah29 min
May 3, 8:33 AM CDTRiver Flood AdvisoryTSACherokee4 days
May 3, 8:52 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah23 min
May 3, 8:57 AM CDTAreal Flood WarningTSAOsage, Pawnee, Washington6 hr
May 3, 9:00 AM CDTSpecial Weather StatementTSAPushmataha60 min
May 3, 9:02 AM CDTRiver Flood WarningTSAWashington52 hr
May 3, 9:02 AM CDTRiver Flood WarningTSARogers, Tulsa3 days
May 3, 9:09 AM CDTAreal Flood WarningTSACraig, Nowata, Ottawa6 hr
May 3, 10:00 AM CDTRiver Flood WarningTSAOsage17 hr
May 3, 10:00 AM CDTRiver Flood WarningTSAOsage, Tulsa34 hr
May 3, 11:04 AM CDTRiver Flood WarningTSAWashington15 hr
May 3, 12:30 PM CDTSpecial Weather StatementTSAChoctaw45 min
May 3, 1:01 PM CDTSpecial Weather StatementTSAChoctaw29 min
May 3, 1:39 PM CDTRiver Flood WarningTSATulsa42 hr
May 3, 4:11 PM CDTRiver Flood WarningTSAOkmulgee3 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.